Hail, Harris
- When
- May 1, 10:20 PM EST
- Where
- Harris County, 5 mi NNE of Waverly Hall
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.750, -84.700
A storm spotter reported penny-sized hail.
1 hail, 1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 1, 8:45 PM EST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 945 PM EDT SAT MAY 1 2004 .UPDATE... LATEST REGIONAL RADAR SHOWING LINE OF ISOLATED TO SCATTERED THUNDERSTORMS ACROSS CENTRAL GA FROM NEAR COLUMBUS TO DUBLIN...RELATED TO OLD SEA BREEZE BOUNDARY THAT HAS BEEN MOVING NORTH ALL AFTERNOON. THIS LINE ACTING AS DEMARCATION OF MORE UNSTABLE AIR TO THE SOUTH WITH DEWPOINTS IN THE UPPER 60S TO NEAR 70 WITH CAPES BETWEEN 1000-1500. WITH BOUNDARY MOVING INTO MORE STABLE AIR TO THE NORTH...EXPECT NOT MUCH MORE ACTIVITY ALONG THIS BOUNDARY OVER NEXT FEW HOURS. HOWEVER...MESOSCALE CONVECTIVE SYSTEM OFF TO THE WEST ACROSS ALABAMA MOVING QUICKLY EAST. AREA OF THUNDERSTORMS AHEAD OF MAIN MESO-LOW PUSHING INTO WEST-CENTRAL GA AT THE MOMENT. CONVECTION DEVELOPING ALONG WARM ADVECTION WING OF COMPLEX WHICH SHOULD PUSH INTO PORTIONS OF NORTH GA (NORTH ATLANTA TO ROME) NEAR MIDNIGHT. BOWING SEGMENT NEAR BIRMINGHAM RACING WESTWARD AND WILL FOLLOW THIS OVER NEXT HOUR BUT EXPECT THIS SHOULD WRAP OUT BASED ON CURRENT TREND. WITH LOSS OF INSTABILITY PARAMETERS...THINKING CONVECTION SHOULD TURN INTO MAINLY MODERATE TO HEAVY RAIN EVENT ACROSS NORTHWEST GA WITH BASIN AVERAGE AMOUNTS NEAR AN INCH WITH SOME LOCAL AMOUNTS NEAR 2 INCHES. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 66 72 49 70 / 99 90 30 10 ATHENS 65 74 50 69 / 80 90 70 10 GAINESVILLE 65 72 48 68 / 99 90 70 10 ROME 64 70 46 69 / 99 90 20 00 COLUMBUS 67 74 53 74 / 99 90 30 10 MACON 66 76 54 74 / 70 90 70 10 && .ATL WATCHES/WARNINGS/ADVISORIES...NONE. && 39
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1045 PM EDT SAT MAY 01 2004 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-020800- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1045 PM EDT SAT MAY 01 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH THE EARLY MORNING HOURS... .SYNOPSIS... A DEEP...FULL LATITUDE UPPER-LEVEL TROUGH WILL MOVE THROUGH THE SOUTHEAST U.S. SUNDAY. A COLD FRONT WILL ACCOMPANY THIS SYSTEM AS WELL. .PRIMARY HAZARD... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY WEST OF A LINE FROM ROME...TO CEDARTOWN...TO NEWNAN...TO TALBOTTON. THE BEST TIME FOR SEVERE THUNDERSTORMS WILL BE FROM NOW UNTIL 1 AM EDT SUNDAY. THE PRIMARY HAZARD FROM ANY SEVERE THUNDERSTORMS TONIGHT WILL BE LARGE HAIL...UP TO THE SIZE OF GOLF BALLS AND POSSIBLY DAMAGING WINDS UP TO 60 MPH. FREQUENT CLOUD-TO-GROUND LIGHTNING CAN ALSO BE EXPECTED WITH THE STRONGER THUNDERSTORMS. LOCALLY VERY HEAVY RAIN MAY ALSO CAUSE PONDING OF WATER ON ROADWAYS IN THE HEAVIER THUNDERSTORMS. .DISCUSSION... A STRONG UPPER-LEVEL TROUGH WILL MOVE INTO THE SOUTHEAST TONIGHT...THEN OUT OF THE STATE BY SUNDAY NIGHT. A COLD FRONT WILL ACCOMPANY THE UPPER TROUGH. THROUGH 1 AM...AN AREA OF SIGNIFICANT INSTABILITY WILL COMBINE WITH DEEP LOW-LEVEL MOISTURE AND AN INCREASING LOW-LEVEL JET TO PRODUCE ISOLATED SEVERE THUNDERSTORMS IN WEST CENTRAL GEORGIA. THIS THREAT WILL DIMINISH CONSIDERABLY AFTER 1 AM. ADDITIONAL SHOWERS AND SOME EMBEDDED THUNDERSTORMS WILL SPREAD INTO GEORGIA FROM THE WEST LATER TONIGHT AND EARLY SUNDAY...HOWEVER THE ATMOSPHERE WILL BE CONSIDERABLY MORE STABLE BY THAT TIME. THUS...THESE THUNDERSTORMS WILL NOT LIKELY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE POSSIBLE THROUGH 1 AM...GENERALLY WEST OF A ROME...CEDARTOWN...NEWNAN...TALBOTTON LINE. EMERGENCY MANAGERS IN THE COUNTIES ALONG THE ALABAMA BORDER MAY ALSO NEED TO MONITOR THE SITUATION THROUGH 1 AM EDT SUNDAY. .DAY TWO THROUGH DAY SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH SUNDAY EVENING. THUNDERSTORMS SUNDAY...HOWEVER...ARE NOT EXPECTED TO BECOME SEVERE. OTHERWISE HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED THROUGH FRIDAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. RAB
GAZ078-089-020245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1019 PM EDT SAT MAY 1 2004 GAZ078-089-020245- 1019 PM EDT SAT MAY 1 2004 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN MUSCOGEE AND HARRIS COUNTIES UNTIL 1045 PM EDT... AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER COLUMBUS...MOVING NORTHEAST AT 20 MPH. WIND GUSTS OF 40 TO 50 MPH ARE LIKELY WITH THESE STORMS. RESIDENTS SHOULD PREPARE FOR STRONG WINDS IN THE ADVISED AREA BEFORE THE ACTIVITY ENDS BY 1045 PM EDT.
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1045 PM EDT SAT MAY 01 2004 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-020800- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1045 PM EDT SAT MAY 01 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH THE EARLY MORNING HOURS... .SYNOPSIS... A DEEP...FULL LATITUDE UPPER-LEVEL TROUGH WILL MOVE THROUGH THE SOUTHEAST U.S. SUNDAY. A COLD FRONT WILL ACCOMPANY THIS SYSTEM AS WELL. .PRIMARY HAZARD... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY WEST OF A LINE FROM ROME...TO CEDARTOWN...TO NEWNAN...TO TALBOTTON. THE BEST TIME FOR SEVERE THUNDERSTORMS WILL BE FROM NOW UNTIL 1 AM EDT SUNDAY. THE PRIMARY HAZARD FROM ANY SEVERE THUNDERSTORMS TONIGHT WILL BE LARGE HAIL...UP TO THE SIZE OF GOLF BALLS AND POSSIBLY DAMAGING WINDS UP TO 60 MPH. FREQUENT CLOUD-TO-GROUND LIGHTNING CAN ALSO BE EXPECTED WITH THE STRONGER THUNDERSTORMS. LOCALLY VERY HEAVY RAIN MAY ALSO CAUSE PONDING OF WATER ON ROADWAYS IN THE HEAVIER THUNDERSTORMS. .DISCUSSION... A STRONG UPPER-LEVEL TROUGH WILL MOVE INTO THE SOUTHEAST TONIGHT...THEN OUT OF THE STATE BY SUNDAY NIGHT. A COLD FRONT WILL ACCOMPANY THE UPPER TROUGH. THROUGH 1 AM...AN AREA OF SIGNIFICANT INSTABILITY WILL COMBINE WITH DEEP LOW-LEVEL MOISTURE AND AN INCREASING LOW-LEVEL JET TO PRODUCE ISOLATED SEVERE THUNDERSTORMS IN WEST CENTRAL GEORGIA. THIS THREAT WILL DIMINISH CONSIDERABLY AFTER 1 AM. ADDITIONAL SHOWERS AND SOME EMBEDDED THUNDERSTORMS WILL SPREAD INTO GEORGIA FROM THE WEST LATER TONIGHT AND EARLY SUNDAY...HOWEVER THE ATMOSPHERE WILL BE CONSIDERABLY MORE STABLE BY THAT TIME. THUS...THESE THUNDERSTORMS WILL NOT LIKELY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE POSSIBLE THROUGH 1 AM...GENERALLY WEST OF A ROME...CEDARTOWN...NEWNAN...TALBOTTON LINE. EMERGENCY MANAGERS IN THE COUNTIES ALONG THE ALABAMA BORDER MAY ALSO NEED TO MONITOR THE SITUATION THROUGH 1 AM EDT SUNDAY. .DAY TWO THROUGH DAY SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH SUNDAY EVENING. THUNDERSTORMS SUNDAY...HOWEVER...ARE NOT EXPECTED TO BECOME SEVERE. OTHERWISE HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED THROUGH FRIDAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. RAB
The Atlanta radar (KFFC), 69 km away, was scanning. The volume nearest the first event began at 03:19 UTC.
1 hail, 1 heavy rain. Local standard time, as filed.
A storm spotter reported penny-sized hail.
The Gwinnett county Skywarn coordinator reported that heavy rain had caused a mudslide at a construction site along Georgia Highway 124. Water up to 3 feet was flowing over the road at the site. The road had to be closed to prevent vehicles from driving into the high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395472, 5395473.